Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Osteoporosis

Bone Loss and Gain at the Same Time?

01/16/2007

Question:

I have been taking novo-alendronate 70 mg for over a year, and recently had my bone density scan repeated. my spinal T score was -0.9, an increase of 2.7%. My hip T score was -1.8, a decrease of 3.5%. Does this make sense?

Do you have any suggestions as to how I can increse the hip density? I am very active, do weight training, and supplement with calium and vit D.

Answer:

This question has been forwarded by Pharmacy and Medications:

It certainly happens that bone response to treatment varies at different sites.  It would be good to know that you were positioned correctly for the scan.  Check to see that the bone density office you use has been certified by the International Society of Clinical Densitometry.

For more information:

Go to the Osteoporosis health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati